Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2018, 7:12 PM CDT for Franklin County, Saint Charles County, Saint Louis County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 25, 2018, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 15 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
974
WUUS53 KLSX 260012
SVRLSX
MOC071-183-189-260100-
/O.NEW.KLSX.SV.W.0134.180626T0012Z-180626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
712 PM CDT MON JUN 25 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Charles County in east central Missouri...
Northeastern Franklin County in east central Missouri...
West central St. Louis County in east central Missouri...
* Until 800 PM CDT.
* At 712 PM CDT, a severe thunderstorm was located near Augusta,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chesterfield, Wildwood, Spirit of St. Louis Airport, Augusta,
Defiance and Matson.
This also includes Babler Memorial State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9094 3867 9063 3853 9068 3856 9095
TIME...MOT...LOC 0012Z 273DEG 25KT 3861 9091
HAIL...1.00IN
WIND...60MPH
$$
Maples1 follow-up statement
575
WWUS53 KLSX 260054
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
754 PM CDT MON JUN 25 2018
MOC071-189-260102-
/O.CAN.KLSX.SV.W.0134.000000T0000Z-180626T0100Z/
Franklin MO-St. Louis MO-
754 PM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND WEST
CENTRAL ST. LOUIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3868 9094 3867 9071 3859 9082 3859 9094
TIME...MOT...LOC 0052Z 273DEG 25KT 3859 9055
$$
MOC183-260100-
/O.CON.KLSX.SV.W.0134.000000T0000Z-180626T0100Z/
St. Charles MO-
754 PM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN ST. CHARLES COUNTY...
At 752 PM CDT, a severe thunderstorm was located over Ballwin, moving
east at 30 mph. The warning will be allowed to expire at 800 PM.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Defiance and Matson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9094 3867 9071 3859 9082 3859 9094
TIME...MOT...LOC 0052Z 273DEG 25KT 3859 9055
HAIL...1.00IN
WIND...60MPH
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:39 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 4:39 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
439 PM CDT Mon Jun 25 2018
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 353 PM CDT Mon Jun 25 2018
TSRA have not developed this afternoon, which is a little
puzzling as 2000+ J/kg MUCAPE, 40 kts of deep layer shear are in
place with a s/w moving thru the region. Still expect development
along the wrmfnt this afternoon and into the evening. Also still
expect another round of storms late tonight. Granted, more
questions exist with this round of storms given the uncertainty
thru this evening.
As the low continues to move east across IA thru Tues, the cdfnt
is expected to drape across nrn MO. Believe TSRA will develop
along/ahead of this fnt on drop thru the CWA during the afternoon
and evening hours as the upper trof swings thru the region. These
will have the potential to become severe with 2000+ J/kg MLCAPE
and 30-40 kts of deep layer shear.
As for temps, still expect temps to reach the upper 80s on Tues.
However, if storms develop sooner than currently anticipated,
these temps may be too high. Believe that convection from tonight
will linger into Tues morning, especially across srn and ern
portions of the CWA. As this convection moves out of the region,
believe the atmo will be slow to recover, allowing warmer temps.
Tilly
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 353 PM CDT Mon Jun 25 2018
On Wed, low system pulls east out of the region, leaving a weak
sfc ridge in place. Mdls are in fairly good agreement with CAA
across the region thru the afternoon hours. Even with this CAA, or
at least neutral advection, given ample insolation, have trended
twd the warmer MOS for Wed. Luckily, somewhat cooler dewpoints are
progd by guidance, resulting in HI values around the century mark.
Mdls prog a wrmfnt lifting thru the region during the day Thurs.
However, this fnt may hang up just east of the MS River. This shud
result in marginally cooler temps for far ern counties, but will
be offset by pooling dewpoints. This fnt shud be well NE of the
area by Fri with 24C 850mb temps across at least the nrn half of
the CWA. Expect higher dewpoints across the ern half of the CWA
where mixing is not expected to be as deep.
Expect little change in temps for Sat, but dewpoints shud begin to
trend downward given the continued heat. As in yesterdays
discussion, expect an upper trof to approach the region from the
west. This may bring a cdfnt and associated TSRA into the area.
Given the relatively cool mid level temps, this seems plausible.
Still, have trended twd the warmer guidance for the sern two-
thirds of the CWA. This fnt shud drop into the region for Mon,
bringing a brief period of relief from the heat.
There are two criteria for an Excessive Heat Warning. First, two
consecutive days of HI values of 110+ and second, four days of HI
values of 105+. There is also the option for an Advisory for HI of
105+ for a single day or 100+ for 4 days or more. There is some
uncertainty regarding the longevity of the HI of 105+ degrees. For
now, have decided to focus on the two days of HI values of 110+
degrees. However, this area may need to be expanded if confidence
increases for a more prolonged heat event. An Advisory may also
need to be added for other areas.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1256 PM CDT Mon Jun 25 2018
Expect TSRA to develop west of KCOU and move east across the
region, impacting terminals this afternoon. There is some
uncertainty regarding timing of onset as well as how quickly these
storms will move east. Timing may change during the afternoon and
will need to keep a close eye on updates. Another round of storms
is expected overnight tonight. Given questions on convection
during the day, have made only minor changes to the prev forecast
at this time, but will be making changes as new data arrives and
confidence increases. Regarding storms this afternoon, a severe
threat will exist with these storms with damaging winds as the
primary threat, but can not rule out an isolated tornado or large
hail.
SPECIFICS FOR KSTL/KSUS/KCPS: Expecting TSRA to impact the
terminals mid to late this afternoon. Some uncertainty remains
regarding timing and will need to monitor for updates thru the
afternoon. Otherwise, still expecting a second round of TSRA late
tonight.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 71 89 72 93 / 70 50 60 20
Quincy 69 87 69 88 / 60 40 50 5
Columbia 69 88 69 92 / 70 30 50 10
Jefferson City 69 89 71 93 / 70 30 50 10
Salem 71 86 71 89 / 70 60 50 30
Farmington 70 87 71 91 / 50 60 40 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Thursday morning through Friday
evening for Jefferson MO-Lincoln MO-Saint Charles MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO.
IL...Excessive Heat Watch from Thursday morning through Friday
evening for Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 4:55 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 455 PM CDT Mon Jun 25 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 455 PM CDT Mon Jun 25 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are possible across the area through tonight. Some of these storms may be severe capable of producing isolated tornadoes, damaging winds and large hail, particularly this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms across parts of the area Tuesday through Wednesday. Scattered severe thunderstorms are possible Tuesday and Tuesday Night across the entire area. Damaging winds and large hail are the primary threats. Heat index values of 100 degrees or higher are expected Wednesday through Sunday during the afternoon and early evening hours. The highest heat index values are expected to be around 110 degrees on Thursday and Friday afternoon and evening, mainly across eastern Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Tilly
In the hours before
Local storm report, Jun 25, 5:28 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FUNNEL CLOUD 5 ENE REFORM 38.80N 91.71W
06/25/2018 CALLAWAY MO TRAINED SPOTTER
SPOTTER FROM THE ST. LOUIS METRO CHASERS
GROUP SIGHT A FUNNEL DESCENDING FROM A WALL
CLOUD. SPOTTER WAS LOCATED ABOUT 2 MILES
SOUTH OF WILLIAMSBURG AT THE TIME AND
CONTINUED TO SEE ROTATION AT THE TIME OF THE
CALL.
&&
JAMSpecial weather statement, Jun 25, 6:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
653 PM CDT MON JUN 25 2018
MOZ063-260045-
St. Louis MO-
653 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY UNTIL
745 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Town and Country, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Maryland Heights, Creve
Coeur, Overland, Clayton, Jennings, Town and Country, Richmond
Heights, Ladue, Brentwood, Maplewood, Olivette, St. John, Normandy,
Northwoods, Frontenac, Bel-Ridge and Hillsdale.
LAT...LON 3869 9027 3865 9030 3862 9031 3862 9053
3869 9051 3872 9027
TIME...MOT...LOC 2353Z 276DEG 9KT 3865 9048
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| Jun 25, 7:43 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 47 min |
| Jun 25, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 42 min |
| Jun 26, 5:34 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 26 min |
| Jun 26, 8:46 AM CDT | Areal Flood Advisory | LSX | Saint Francois | 4 hr |
| Jun 26, 9:58 AM CDT | Special Weather Statement | LSX | Cole | 47 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 42 min |
| Jun 26, 2:19 PM CDT | Flash Flood Warning | LSX | Boone, Callaway | 6 hr |
| Jun 26, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 42 min |
| Jun 26, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 39 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 44 min |
| Jun 26, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 40 min |
| Jun 26, 3:22 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Warren | 5 hr |
| Jun 26, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 20 min |
| Jun 26, 3:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 51 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jun 26, 4:09 PM CDT | Tornado Warning | LSX | Franklin, Gasconade | 36 min |
| Jun 26, 4:19 PM CDT | Tornado Warning | LSX | Franklin | 26 min |
| Jun 26, 4:35 PM CDT | Tornado Warning | LSX | Franklin | 40 min |
| Jun 26, 4:58 PM CDT | Special Weather Statement | LSX | Crawford, Washington | 62 min |
| Jun 26, 5:02 PM CDT | Tornado Warning | LSX | Franklin | 4 min |
| Jun 26, 5:10 PM CDT | Special Weather Statement | LSX | Jefferson | 50 min |
| Jun 26, 5:43 PM CDT | Special Weather Statement | LSX | Reynolds | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.